On 15th Sept 2004 I had a TAH with both ovaries also removed, apart from a couple of minor problems I seemed to recover very well and quite quickly. I only had a cathater in for 24 hours and most pain had gone within 4 weeks, I returned to work after 6 weeks.
The problem I have is that I have a stinging, burning sensation in my vagina when I pass urine, I told my gyno about it at the 6 week check up, he examined me and said that there was some proud flesh at the top of my vagina where it had been stitched, he picked that away and swabbed the blood and said that it should settle down. 5 weeks later it was so uncomfortable that I rang the Gyno and he agreed to see me sraight away, he picked away more flesh and this time cauterised the area (extremely uncomfortable) the stinging was so bad I couldn't sit down and it brought tears to my eyes. He also sent me for a urine test which came back negative so no infection to blame. The discomfort still hasn't gone away, my last visit to the Gyno was on the 3rd December I am due to see him again on the 24th January, don't want to go.
Nothing has changed still have the burning stinging sensation when I pass urine it goes away after about an hour, also intercourse is very uncomfortable and the same sensation begins during intercourse and stays for about an hour or so after.
My husband is very patient we have only had intercourse 3 times since my surgery.
Has anyone else had this problem ???
I am wonderful apart from this and would like to know it will pass.
That must be miserable. It sounds like you have two problems going on. I had granulation that was very painful, but that pain was deeper in the vagina, not where urine would cause a stinging sensation.
I see you've had your ovaries removed and am wondering if you are using any hormone replacement or lubricants? The vaginal tissues can be very delicate if they don't have the hormones they're used to. When the vagina is dry, it is much more likely to become irritated. Any raw, irritated areas can burn with urination.
I know it's no fun going to the dr. but you need to keep that appt. Write down your concerns and ask what the cause might be, and what can be done for the burning. (hormones, meds, ointments, baths, etc.)
I hope you get some answers and some relief soon.
Good luck with it all. (((((((hugs)))))) what a painful annoyance for you!
Yes, 'proud flesh' is an old-fashioned term for granulation tissue. Basically intead of healing smoothly with normal vaginal skin, your body healed in the alternate (but competely normal) manner with scar tissue which has a lot of blood vessels in it. It tends to be a raised area (hence the term proud as it sits above the normal tissue), and often settles down by itself, but commonly needs cauterisation.
I hope your doctor can help explain to you if this is what is causing your discomfort, or if it is the vaginal dryness. Good luck!
Your problem sounds somewhat similar to mine. I just came back from my third time at the gyno for cauterization because the lip of the vagina was not healing completely! Same type of pain as you during intercourse and urination. My Gyno said that in my case, in addition to the other thing, and maybe yours as well, was because I was sent into menopause prematurly due to the TAH. She told me that the wall of the vagina has become very thin. The thinning would be the cause of extreme discomfort during intercourse and she recommended an Estring. The Estring directs estrogen directly to the wall, rather than your entire body, and thickens its--something like that--I am about to go on line to look it up. You insert it once every three months. I am going to give it a try. I am currently on a low dose of hormone.
I will be having an ultra sound to take a look at my bladder, and had blood work done too.
My TAH was done Oct 11, 2004. I am really anxious to feel 100%
Let's see if this helps me. I will keep you posted. Ask your Dr. about it.
It could be yeast, or it could just be plain ole vaginal dryness. If you feel that this doc isn't working for you anymore, then find another one, but keep looking for answers cause you shouldn't have to feel like that.
Actually I wish mine was that easy but it is neither of those. I opted to take a hormone called Estratest which is a combination of estrogen and testosterone specifically to combate dryness AND help ensure sexual desire was not deminished. These were two concerns I had when I faced this TAH--among other things of course! And I don't have a yeast infection--today anyway--as I was just as the OB ,today.
It will be interesting to see if there is a corrolation between the thinning vaginal wall and painful empting of the blatter.